Alert archive / Kansas / Special Weather Statements in 2021

Special Weather Statement, NWS Dodge City, KS

July 25, 2021Stevens County, Kansas

NWS Dodge City, KS issued this special weather statement at Jul 25, 2021, 5:09 PM CDT for Stevens County, Kansas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2021, 5:09 PM CDT (22:09 UTC)
Expired
Jul 25, 2021, 6:00 PM CDT
In force
51 min
Issued by
NWS Dodge City, KS

County Stevens County, KS

The radar

The Dodge City radar (KDDC), 129 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 10.2 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2021-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1522 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2021-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1522 J/kg
Mixed-layer CIN
-110 J/kg
Mixed-layer LCL
1763 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

722 
WWUS83 KDDC 252209
SPSDDC

Special Weather Statement
National Weather Service Dodge City KS
509 PM CDT Sun Jul 25 2021
 
KSZ085-252300-
Stevens KS-
509 PM CDT Sun Jul 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SEWARD AND
SOUTHEASTERN STEVENS COUNTIES UNTIL 600 PM CDT...

At 508 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Woods, moving northeast at 10 mph.

Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Woods.

LAT...LON 3709 10134 3725 10120 3721 10107 3715 10106
      3708 10107 3700 10117 3700 10119
TIME...MOT...LOC 2208Z 220DEG 10KT 3710 10122 

$$

GERARD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Jul 25, 4:46 PM CDT, 23 minutes earlier.

Area forecast discussion, Jul 25, 4:46 PM CDT, 23 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
446 PM CDT Sun Jul 25 2021

...Updated aviation...

.SHORT TERM...(This evening through Monday)
Issued at 207 PM CDT Sun Jul 25 2021

Widely scattered thunderstorm developed earlier today along an
outflow boundary that was crossing Kansas. As this boundary
rolled through the Dodge City area the strong gusty winds ushered
in a 15 to 20 degree cool down in temperatures as the mercury fell
from the lower 90s to the lower 70s. As of 2pm this Sunday
afternoon this outflow boundary extended from near Syracuse to
Sublette to Ashland, Coldwater and Medicine Lodge which was much
quicker than what the 12z models suggested. Latest CAMS now move
this surface feature south of the Oklahoma border between 21z and
00z which will take with it our best forcing for additional
thunderstorm development early this evening. The exception tonight
will be extreme southwest Kansas (Hugoton, Elkhart, Ulysses)
where this boundary may still be located near enough for a few
scattered thunderstorms to be possible as an upper level
disturbance, evident from the 500-400mb PVU, crosses eastern
Colorado and southwest Kansas.

High precipitable water values, weak winds and MLCAPE values
>2500j/kg continues to favor that any linger storms late this
afternoon and early this evening will be capable of producing
periods of heavy rain along with isolated strong gusty winds.

For Monday...based on the timing of the 500-400 PVU that will be
crossing southwest Kansas late tonight the chances for convection
will be tapering off during the early morning hours. Clouds
however are forecast to linger through much of the day which will
limit how warm temperatures will get in some locations. A little
sun however can go a long way this time of year so continue
leaning towards the warmer guidance for highs Monday afternoon.
There will also be a chance for a few late day or evening
thunderstorms across portions of extreme southwest Kansas based on
the late day heating head of another weak upper wave exiting the
Central Rockies and crossing eastern Colorado.

.LONG TERM...(Monday night through Sunday)
Issued at 207 PM CDT Sun Jul 25 2021

Models remain in decent agreement with each other and previous
runs in building an upper high across the Rockies and out into the
Northern and Central Plains through mid week. An upper level
trough, associated with the right exit region of a 250mb jet, will
rotate around this upper high and cross the northern plains
Thursday. This will weaken the upper ridge axis over the Plains
but the ridge is forecast to redevelop across the Western United
States late week and linger through the weekend period. A weak
surface boundary/cold front will also take aim as western Kansas
late week but all the models were in good agreement that this
boundary will struggle to get much further west than the Hays and
Larned areas late week. As a result the heat that will be
developing under this upper high will linger into the next
weekend. Dry conditions are also expected but will need to monitor
how quickly a northwest flow will develop early this weekend for
our next opportunity for precipitation.

Based on the warming 850mb temperature trend the highs will
approach 100 degrees midweek with the warmest temperatures
occurring late week based on the location of the warm 850mb
temperature axis just south of the cold front that will be
approaching western Kansas. Highs of 100 to near 103 degrees will
be possible Thursday through Saturday, especially east of a Garden
City to Liberal line.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 444 PM CDT Sun Jul 25 2021

VFR is expected through TAF period. Earlier storms have wiped out much
of the instability across the area. The main interest now is storms
across eastern Colorado. Otherwise, the area has been worked over and
fairly tranquil weather is expected. Winds will be light E to SE through
tomorrow.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  67  92  69  97 /  20  10  10  10
GCK  66  92  67  95 /  20  10  10   0
EHA  66  95  66  97 /  40  10  20  10
LBL  67  93  68  97 /  30  10  20  10
HYS  68  93  69  96 /  30  20  10   0
P28  71  94  72  97 /  50  30  10  10

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Burgert
LONG TERM...Burgert
AVIATION...Sugden
Hazardous weather outlook, Jul 25, 5:03 AM CDT, 12 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
503 AM CDT Sun Jul 25 2021

KSZ030-031-043>046-061>066-074>081-084>090-261015-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
503 AM CDT Sun Jul 25 2021 /403 AM MDT Sun Jul 25 2021/

This hazardous weather outlook is for portions of central...south
central...southwest and west central Kansas.

.DAY ONE...Today and tonight.

Day 1 Discussion
----------------
Scattered thunderstorms will develop this afternoon along a slow-
moving front across west central Kansas. The thunderstorm activity
will increase in coverage with numerous thunderstorms expected across
much of the southwest Kansas region this evening. Abundant moisture
in place along with slow-moving storms will lead to a potential local
flooding risk in vulnerable low-lying areas.

Day 1 Hazards
-------------
* Lightning: Significant risk
* Flooding: Limited risk

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

For more details visit our webpage
https://weather.gov/crh/ghwo?sid=ddc

In the hours before

Special weather statement, Jul 25, 1:58 PM CDT, 3 hours 11 minutes before
Special Weather Statement
National Weather Service Dodge City KS
158 PM CDT Sun Jul 25 2021

KSZ080-089-251930-
Kiowa KS-Comanche KS-
158 PM CDT Sun Jul 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KIOWA AND
NORTHEASTERN COMANCHE COUNTIES UNTIL 230 PM CDT...

At 158 PM CDT, Doppler radar was tracking a strong thunderstorm near
Coldwater, moving east at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Coldwater, Wilmore and Lake Coldwater.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3725 9942 3749 9943 3752 9909 3724 9909
TIME...MOT...LOC 1858Z 261DEG 15KT 3734 9931

TATRO
Special weather statement, Jul 25, 1:59 PM CDT, 3 hours 10 minutes before
Special Weather Statement
National Weather Service Dodge City KS
159 PM CDT Sun Jul 25 2021

KSZ078-080-088-089-251930-
Clark KS-Kiowa KS-Ford KS-Comanche KS-
159 PM CDT Sun Jul 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FORD...SOUTHWESTERN
KIOWA...NORTHWESTERN COMANCHE AND NORTHEASTERN CLARK COUNTIES UNTIL
230 PM CDT...

At 159 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Bucklin, moving east at 30 mph.

Wind gusts up to 50 mph will be possible with this storm.

This storm will remain over mainly rural areas of southeastern Ford,
southwestern Kiowa, northwestern Comanche and northeastern Clark
Counties.

LAT...LON 3734 9967 3754 9958 3746 9926 3726 9940
TIME...MOT...LOC 1859Z 289DEG 26KT 3746 9953

TATRO
Special weather statement, Jul 25, 2:30 PM CDT, 2 hours 39 minutes before
Special Weather Statement
National Weather Service Dodge City KS
230 PM CDT Sun Jul 25 2021

KSZ080-081-089-090-252000-
Pratt KS-Barber KS-Kiowa KS-Comanche KS-
230 PM CDT Sun Jul 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN KIOWA...WESTERN
BARBER...COMANCHE AND SOUTHWESTERN PRATT COUNTIES UNTIL 300 PM CDT...

At 229 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of Greensburg to 10 miles
southeast of Buttermilk. Movement was east at 10 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Coldwater, Protection, Wilmore, Aetna, Lake Coldwater, Croft,
Belvidere and Buttermilk.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3700 9952 3755 9952 3756 9896 3700 9894
TIME...MOT...LOC 1929Z 276DEG 15KT 3753 9922 3700 9920

SPRINGER
Special weather statement, Jul 25, 3:46 PM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Dodge City KS
346 PM CDT Sun Jul 25 2021

KSZ080-089-090-252115-
Barber KS-Kiowa KS-Comanche KS-
346 PM CDT Sun Jul 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KIOWA...WESTERN
BARBER...EASTERN COMANCHE AND SOUTHWESTERN PRATT COUNTIES UNTIL 415
PM CDT...

At 346 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Coats to near Waynoka. Movement was east
at 10 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Lake City, Sun City, Aetna and Belvidere.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3700 9911 3747 9911 3747 9866 3700 9866
TIME...MOT...LOC 2046Z 277DEG 17KT 3747 9889 3657 9889

SPRINGER
Local storm report, Jul 25, 5:00 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
500 PM CDT SUN JUL 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     TSTM WND GST     7 ENE FORD              37.67N 99.63W
07/25/2021  E60 MPH          FORD               KS   PUBLIC

            1 TO 2 INCH DIAMETER TREE LIMBS BLOWN DOWN.

&&

MLG
Special weather statement, Jul 25, 5:09 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Dodge City KS
509 PM CDT Sun Jul 25 2021

KSZ085-252300-
Stevens KS-
509 PM CDT Sun Jul 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SEWARD AND
SOUTHEASTERN STEVENS COUNTIES UNTIL 600 PM CDT...

At 508 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Woods, moving northeast at 10 mph.

Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Woods.

LAT...LON 3709 10134 3725 10120 3721 10107 3715 10106
      3708 10107 3700 10117 3700 10119
TIME...MOT...LOC 2208Z 220DEG 10KT 3710 10122

GERARD

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 10:28 AM CDTSpecial Weather StatementDDCHodgeman, Pawnee32 min
Jul 25, 10:55 AM CDTSpecial Weather StatementDDCEdwards, Hodgeman50 min
Jul 25, 11:21 AM CDTSpecial Weather StatementDDCStafford24 min
Jul 25, 12:03 PM CDTSpecial Weather StatementDDCHodgeman42 min
Jul 25, 12:03 PM CDTSpecial Weather StatementDDCEllis27 min
Jul 25, 12:04 PM CDTSpecial Weather StatementDDCStafford26 min
Jul 25, 12:18 PM CDTSpecial Weather StatementDDCHodgeman27 min
Jul 25, 12:31 PM CDTSevere Thunderstorm WarningDDCFord, Hodgeman29 min
Jul 25, 12:54 PM CDTSevere Thunderstorm WarningDDCFord51 min
Jul 25, 1:24 PM CDTSpecial Weather StatementDDCKiowa36 min
Jul 25, 1:40 PM CDTSevere Thunderstorm WarningDDCEdwards, Ford, Kiowa35 min
Jul 25, 1:58 PM CDTSpecial Weather StatementDDCKiowa32 min
Jul 25, 1:59 PM CDTSpecial Weather StatementDDCKiowa31 min
Jul 25, 2:30 PM CDTSpecial Weather StatementDDCComanche30 min
Jul 25, 3:46 PM CDTSpecial Weather StatementDDCBarber29 min

Nearby

Special Weather Statements in Kansas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.